I have recently bought a 2.5 pound container of Muscle Milk powder to use as a recovery drink for after I perform full body lifts 3 times a week. I have been able to tolerate the pre-mixed Muscle Milk, but after 2 uses of the mix I have begun to experience an upset stomach and diarrhea after using the product. I usually mix the product in a GNC shaker bottle with about 10 oz of skim milk. I was wondering if it is normal to have something like this happen when just starting to use a product, or if it means I should get rid of the product and purchase another brand.
I am 18 years old and have been training for over 2 years and have always used either protein shakes or protein bars to supplement my lifts. I have been using the Muscle Milk to help me to gain muscle mass as I am going to be playing Rugby at the college level this fall. I am okay with switching to another product, but am just wondering why I experience this type of reaction after taking it.
Protein drinks and Muscle Milk by Michael Gonzalez-Wallace
Thanks so much for your question and welcome to The Brain Body Fitness forum!
The information in the following comment it is not intended to diagnose or treat any condition and should never replace a visit to your doctor.
Thanks so much for your question! I can totally hear your concern since I had the same problem a while ago. Before I give you an explanation on why this may be happening to you let me say that I think the protein concentrate in “Muscle milk” is significantly high so the absorption needs to be done little by little instead of all at once. In other words drinking 40 grams of muscle milk at once may be hard to your stomach at the beginning. In my personal case I switched from taking their big bottles to just sip it throughout the day and that seemed to improve my symptoms.
On a side note High-protein diets are popular because they help to body build muscle mass and, thanks to their low-carbohydrate ingredients, helps to achieve one of the best possible results in fitness: more muscle mass and less fat.
However, high protein also comes with another issue and important secondary effects (not always): gastrointestinal distress, which can take the form of stomach problems such as diarrhea, constipation or a combination of the two.
Protein itself is not a problem for your system as long as you don’t abuse!, but since high-protein diets often eliminate or dramatically reduce other types of food like fruits and vegetables, the imbalance is actually what triggers the problem.
My suggestion is to increase water consumption and also focus in increase the consumption of foods high in fibers either via whole grains, all bran, fruits, salads or vegetables. The combination of all this together should help your stomach to not be screaming every time you drink “Muscle Milk” and don’t forget on the importance of this important foods for all of us!
If the symptoms persist you should stop consuming that brand immediately or change it to one that I especially like and it is not my sponsor: Amplified Wheybolic Extreme 60
I hope this was helpful!
Hi Alex.I would suggest possibly a high-protein,moderate carbohydrate Whey protein powder,but use WATER instead of Milk,certain people are lactose intolerent,plus milk is also high in fat.Your most important meal is Post-Workout,right after you do your last set.The natural testosterone and human growth hormone make if the most Anabolic time to receive nutrient,especially for bodybuilders and strength athletes. All the best John
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.